Alert archive / North Dakota / Blizzard Watches in 2014
Blizzard Watch 2, NWS Bismarck, ND
NWS Bismarck, ND issued this blizzard watch at Jan 14, 2014, 3:17 PM CST for 14 counties in North Dakota. It took effect at Jan 15, 2014, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2014, 3:17 PM CST (21:17 UTC)
- In effect from
- Jan 15, 2014, 6:00 PM CST
- Expired
- Jan 15, 2014, 10:56 AM CST
- In force
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Dickey County, ND, Divide County, ND, Foster County, ND, LaMoure County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Minot AFB radar (KMBX), 62 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
307 WWUS43 KBIS 142117 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 317 PM CST TUE JAN 14 2014 ...BLIZZARD CONDITIONS POSSIBLE ACROSS NORTHERN NORTH DAKOTA AND THE JAMES RIVER VALLEY WEDNESDAY NIGHT INTO THURSDAY... .VERY STRONG NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY ACROSS NORTHERN NORTH DAKOTA AND THE JAMES RIVER VALLEY. WHILE THE SNOWPACK ACROSS MUCH OF THESE AREAS IS CRUSTED...THE STRONG WINDS MAY BE ABLE TO BREAK UP THE CRUST AND CREATE WHITE OUT CONDITIONS. THIS INCLUDES LOCATIONS FROM CROSBY THROUGH STANELY...MINOT...GARRISON... BOTTINEAU...BELCOURT...RUGBY...CARRINGTON...JAMESTOWN AND OAKES. TRAVEL MAY BECOME HAZARDOUS WEDNESDAY NIGHT INTO THURSDAY. STAY UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS. NDZ001>005-010>013-021>023-025-150530- /O.NEW.KBIS.BZ.A.0002.140116T0000Z-140117T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY- PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY... GARRISON...MCCLUSKY...HARVEY...CARRINGTON 317 PM CST TUE JAN 14 2014 ...BLIZZARD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * TIMING...WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * WINDS/VISIBILITY...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE WITH VISIBILITIES BELOW ONE QUARTER OF A MILE IN BLOWING SNOW. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY DANGEROUS. && $$ NDZ037-048-051-150530- /O.NEW.KBIS.BZ.A.0002.140116T0600Z-140117T0000Z/ STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...JAMESTOWN...EDGELEY...OAKES 317 PM CST TUE JAN 14 2014 ...BLIZZARD WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * TIMING...WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * WINDS/VISIBILITY...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE WITH VISIBILITIES BELOW ONE QUARTER OF A MILE IN BLOWING SNOW. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY DANGEROUS. && $$ AYD/WAA
4 follow-up statements
712 WWUS43 KBIS 150330 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 930 PM CST TUE JAN 14 2014 ...BLIZZARD CONDITIONS POSSIBLE ACROSS NORTHERN NORTH DAKOTA AND THE JAMES RIVER VALLEY WEDNESDAY NIGHT INTO THURSDAY... .VERY STRONG NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY ACROSS NORTHERN NORTH DAKOTA AND THE JAMES RIVER VALLEY. WHILE THE SNOWPACK IS CRUSTED ACROSS THESE AREAS...THE STRONG WINDS MAY BE ABLE TO BREAK UP THE CRUST AND CREATE WHITE OUT CONDITIONS. THIS INCLUDES LOCATIONS FROM CROSBY THROUGH STANELY...MINOT...GARRISON... BOTTINEAU...BELCOURT...RUGBY...CARRINGTON...JAMESTOWN AND OAKES. TRAVEL MAY BECOME HAZARDOUS WEDNESDAY NIGHT INTO THURSDAY. STAY UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS. NDZ001>005-010>013-021>023-025-151200- /O.CON.KBIS.BZ.A.0002.140116T0000Z-140117T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY- PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY... GARRISON...MCCLUSKY...HARVEY...CARRINGTON 930 PM CST TUE JAN 14 2014 ...BLIZZARD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... * TIMING...WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * WINDS/VISIBILITY...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE WITH VISIBILITIES BELOW ONE QUARTER OF A MILE IN BLOWING SNOW. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY DANGEROUS. && $$ NDZ037-048-051-151200- /O.CON.KBIS.BZ.A.0002.140116T0600Z-140117T0000Z/ STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...JAMESTOWN...EDGELEY...OAKES 930 PM CST TUE JAN 14 2014 ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * TIMING...WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * WINDS/VISIBILITY...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE WITH VISIBILITIES BELOW ONE QUARTER OF A MILE IN BLOWING SNOW. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY DANGEROUS. && $$ TM
023 WWUS43 KBIS 150940 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 340 AM CST WED JAN 15 2014 ...BLIZZARD CONDITIONS POSSIBLE ACROSS NORTHERN NORTH DAKOTA AND THE JAMES RIVER VALLEY WEDNESDAY NIGHT INTO THURSDAY... .VERY STRONG NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY ACROSS NORTHERN NORTH DAKOTA AND THE JAMES RIVER VALLEY. WHILE THE SNOWPACK IS CRUSTED ACROSS THESE AREAS...THE STRONG WINDS MAY BE ABLE TO BREAK UP THE CRUST AND CREATE WHITE OUT CONDITIONS. THIS INCLUDES LOCATIONS FROM CROSBY THROUGH STANELY...MINOT...GARRISON... BOTTINEAU... BELCOURT...RUGBY...CARRINGTON...JAMESTOWN AND OAKES. TRAVEL MAY BECOME HAZARDOUS WEDNESDAY NIGHT INTO THURSDAY. STAY UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS. NDZ001>005-010>013-021>023-025-151700- /O.CON.KBIS.BZ.A.0002.140116T0000Z-140117T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY- PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY... GARRISON...MCCLUSKY...HARVEY...CARRINGTON 340 AM CST WED JAN 15 2014 ...BLIZZARD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... * TIMING...WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * WINDS/VISIBILITY...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE WITH VISIBILITIES BELOW ONE QUARTER OF A MILE IN BLOWING SNOW. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY DANGEROUS. && $$ NDZ037-048-051-151700- /O.CON.KBIS.BZ.A.0002.140116T0600Z-140117T0000Z/ STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...JAMESTOWN...EDGELEY...OAKES 340 AM CST WED JAN 15 2014 ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... * TIMING...WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * WINDS/VISIBILITY...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE WITH VISIBILITIES BELOW ONE QUARTER OF A MILE IN BLOWING SNOW. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY DANGEROUS. && $$ KS/RP KINNEY
135 WWUS43 KBIS 151238 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 638 AM CST WED JAN 15 2014 ...BLIZZARD CONDITIONS POSSIBLE ACROSS NORTHERN NORTH DAKOTA AND THE JAMES RIVER VALLEY WEDNESDAY NIGHT INTO THURSDAY... .VERY STRONG NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY ACROSS NORTHERN NORTH DAKOTA AND THE JAMES RIVER VALLEY. WHILE THE SNOWPACK IS CRUSTED ACROSS THESE AREAS...THE STRONG WINDS MAY BE ABLE TO BREAK UP THE CRUST AND CREATE WHITE OUT CONDITIONS. THIS INCLUDES LOCATIONS FROM CROSBY THROUGH STANELY...MINOT...GARRISON... BOTTINEAU... BELCOURT...RUGBY...CARRINGTON...JAMESTOWN AND OAKES. TRAVEL MAY BECOME HAZARDOUS WEDNESDAY NIGHT INTO THURSDAY. STAY UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS. NDZ001>005-010>013-021>023-025-152045- /O.CON.KBIS.BZ.A.0002.140116T0000Z-140117T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY- PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY... GARRISON...MCCLUSKY...HARVEY...CARRINGTON 638 AM CST WED JAN 15 2014 ...BLIZZARD WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH THURSDAY AFTERNOON... * TIMING...WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * WINDS/VISIBILITY...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE WITH VISIBILITIES BELOW ONE QUARTER OF A MILE IN BLOWING SNOW. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY DANGEROUS. && $$ NDZ037-048-051-152045- /O.CON.KBIS.BZ.A.0002.140116T0600Z-140117T0000Z/ STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...JAMESTOWN...EDGELEY...OAKES 638 AM CST WED JAN 15 2014 ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... * TIMING...WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * WINDS/VISIBILITY...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE WITH VISIBILITIES BELOW ONE QUARTER OF A MILE IN BLOWING SNOW. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY DANGEROUS. && $$ KS/RP KINNEY
924 WWUS43 KBIS 151656 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1056 AM CST WED JAN 15 2014 ...BLIZZARD WARNING JAMES RIVER VALLEY THIS EVENING THROUGH THURSDAY... .VERY STRONG NORTHWEST WINDS GUSTING TO 65 MPH WILL IMPACT THE JAMES RIVER VALLEY THIS EVENING INTO THURSDAY. THESE WINDS WILL CREATE WHITE OUT CONDITIONS IN BLOWING SNOW. A BLIZZARD WARNING IS IN EFFECT BEGINNING AT 9 PM CST THIS EVENING...THROUGH THURSDAY AFTERNOON. THIS INCLUDES THE JAMESTOWN...MEDINA...LAMOURE...EDGELEY... ELLENDALE AND OAKES AREAS. TRAVEL WILL BE EXTREMELY HAZARDOUS...IF NOT IMPOSSIBLE...THIS EVENING INTO THURSDAY. RECONSIDER TRAVEL PLANS. SHOULD YOU BECOME STRANDED...BE SURE TO HAVE A WINTER SURVIVAL KIT AND STAY WITH YOUR VEHICLE. NDZ001>005-010>013-021>023-151800- /O.CAN.KBIS.BZ.A.0002.140116T0000Z-140117T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY- PIERCE-MCLEAN-SHERIDAN-WELLS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY... GARRISON...MCCLUSKY...HARVEY 1056 AM CST WED JAN 15 2014 ...BLIZZARD WATCH REPLACED BY A HIGH WIND WARNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS REPLACED THE BLIZZARD WATCH WITH A HIGH WIND WARNING. $$ NDZ037-048-051-160100- /O.UPG.KBIS.BZ.A.0002.140116T0600Z-140117T0000Z/ /O.NEW.KBIS.BZ.W.0002.140116T0300Z-140117T0000Z/ STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...JAMESTOWN...EDGELEY...OAKES 1056 AM CST WED JAN 15 2014 ...BLIZZARD WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY. * TIMING...THIS EVENING THROUGH THURSDAY AFTERNOON. * WINDS/VISIBILITY...NORTHWEST WIND GUSTS TO 65 MPH WITH VISIBILITIES BELOW ONE QUARTER OF A MILE IN BLOWING SNOW. * IMPACTS...TRAVEL WILL BE EXTREMELY HAZARDOUS...IF NOT IMPOSSIBLE. STRONG WINDS MAY ALSO CAUSE MINOR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SNOW...AND OR BLOWING SNOW...COUPLED WITH STRONG WINDS...WILL RESULT IN EXTREMELY POOR VISIBILITIES. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. IF YOU ABSOLUTELY MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ NDZ025-160100- /O.UPG.KBIS.BZ.A.0002.140116T0000Z-140117T0000Z/ /O.NEW.KBIS.BZ.W.0002.140116T0300Z-140117T0000Z/ FOSTER- INCLUDING THE CITY OF...CARRINGTON 1056 AM CST WED JAN 15 2014 ...BLIZZARD WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY. * TIMING...THIS EVENING THROUGH THURSDAY AFTERNOON. * WINDS/VISIBILITY...NORTHWEST WIND GUSTS TO 65 MPH WITH VISIBILITIES BELOW ONE QUARTER OF A MILE IN BLOWING SNOW. * IMPACTS...TRAVEL WILL BE EXTREMELY HAZARDOUS...IF NOT IMPOSSIBLE. STRONG WINDS MAY ALSO CAUSE MINOR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SNOW...AND OR BLOWING SNOW...COUPLED WITH STRONG WINDS...WILL RESULT IN EXTREMELY POOR VISIBILITIES. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. IF YOU ABSOLUTELY MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ AYD/WAA
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this blizzard watch went out at Jan 14, 12:16 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Jan 14, 12:16 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1216 PM CST TUE JAN 14 2014 .UPDATE... ISSUED AT 1210 PM CST TUE JAN 14 2014 SCATTERED SNOW SHOWERS SHOWING UP ACROSS THE NORTH CENTRAL AND EAST SO WILL ADD SOME BRIEF PERIODS OF SNOW SHOWERS EARLY THIS AFTERNOON. WINDS WILL REMAIN UPDATE ISSUED AT 900 AM CST TUE JAN 14 2014 WINTER WEATHER ADVISORY EXPIRES AT 9 AM CST. KEPT MENTION OF SOME BLOWING SNOW IN THE AREAS EAST OF HIGHWAY 83. GUSTY WINDS TO 35 MPH TROUGH THE MORNING...BUT GRADUALLY DIMINISHING. SUNNY CENTRAL...DECREASING CLOUDS EAST...INCREASING CLOUDS WEST LATE. UPDATE ISSUED AT 547 AM CST TUE JAN 14 2014 UPDATE TO CANCEL WIND ADVISORY ACROSS THE WEST. BLOWING AND DRIFTING SNOW WILL PERSIST FOR A FEW HOURS EAST OF HIGHWAY 83 BEFORE THE WIND GRADUALLY DIMINISHES. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 315 AM CST TUE JAN 14 2014 THE MAIN IMPACTS OF THE SHORT TERM ARE CONTINUED STRONG WINDS AND BLOWING SNOW. THE MAIN ISALLOBARIC CENTER HAS SHIFTED SOUTHEAST...INTO NORTH CENTRAL SOUTH DAKOTA. WINDS ACROSS WESTERN NORTH DAKOTA WILL CONTINUE TO SUBSIDE. STRONG WINDS WILL CONTINUE THROUGH THE MORNING HOURS IN THE WAKE OF THE ISALLOBARIC FORCING AND AHEAD OF THE STRONG COLD AIR ADVECTION ACROSS THE JAMES RIVER VALLEY. THEREFORE...BLOWING SNOW WILL CONTINUE TO BE A THREAT THROUGH THE MORNING HOURS ACROSS THE JAMES RIVER VALLEY AND ESPECIALLY ACROSS AREAS THAT RECEIVED FRESH SNOW OVERNIGHT. WINDS WILL DIMINISH ACROSS THE AREA BY TUESDAY EVENING. OVERNIGHT TUESDAY...WARM AIR ADVECTION...ISENTROPIC LIFT AND A STRONG BAROCLINIC ZONE COULD GENERATE SOME LIGHT SNOW SHOWERS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 315 AM CST TUE JAN 14 2014 THE MAIN FORECAST CONCERNS IN THE LONG TERM PERIOD INVOLVE THE POTENTIAL FOR VERY STRONG WINDS AND BLIZZARD CONDITIONS WEDNESDAY NIGHT INTO THURSDAY. ON WEDNESDAY...A WARM FRONT WILL SWEEP EAST ACROSS THE STATE...LIKELY ACCOMPANIED BY LIGHT SNOW. MODEL CONSENSUS NOW FAVORS LIGHT ACCUMULATIONS FROM THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY...AND HAVE TRIMMED THE WESTERN EDGE OF THE POPS. DESPITE THE STRONG WARM AIR ADVECTION...THE WARMER TEMPS WILL LIKELY LAG THE PRECIPITATION...THUS MAINLY SNOW EXPECTED WITH PERHAPS A BRIEF MIX ON THE BACK EDGE BEFORE ENDING. HIGHS WEDNESDAY WILL GENERALLY REACH THE 35 TO 40 DEGREE RANGE...RESULTING IN SOME ADDITIONAL CRUSTING OF THE SNOW COVER. HOWEVER...WITH THE DRAMATIC INCREASE IN WIND SPEEDS LATE WEDNESDAY NIGHT INTO THURSDAY AND SOME ADDITIONAL LIGHT SNOW...THERE IS POTENTIAL FOR BLIZZARD CONDITIONS AT TIMES. NORTH CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA ARE FAVORED FOR THE WORST CONDITIONS AT THIS TIME DUE TO THE POTENTIAL FOR MORE SNOW. TOTAL AMOUNTS WILL LIKELY BE LIMITED TO AN INCH...PERHAPS TWO. SUSTAINED WINDS IN THE 30S AND GUSTS NEAR 50 MPH MAY ALSO BE ABLE TO BREAK UP SOME OF THE CRUST AND GET ADDITIONAL SNOW AIRBORNE. WINDS WILL DIMINISH THURSDAY NIGHT AND COLDER AIR SETTLES ACROSS THE STATE. FOR FRIDAY THROUGH MONDAY...EXPECT MAINLY DRY WEATHER WILL WARMER DAYTIME TEMPS IN THE 20S AND 30S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1210 PM CST TUE JAN 14 2014 AT NOON CST...A STRONG LOW PRESSURE SYSTEM WAS EXITING THE NORTHERN PLAINS. GUSTY NORTHWEST WINDS...SNOW SHOWERS AND BRIEF MVFR CONDITIONS WILL BE FOUND THROUGH MID AFTERNOON ACROSS THE JAMES RIVER VALLEY IMPACTING KJMS. VFR CONDITIONS ARE THEN EXPECTED THROUGH MUCH OF THE REMAINING TAF PERIOD. ON WEDNESDAY...A WARM FRONT WILL MOVE INTO WESTERN NORTH DAKOTA...AND WILL BE THE FOCUS FOR PRECIPITATION. SOME UNCERTAINTY ON PRECIP TYPE...AS TEMPERATURES ALOFT WILL SUPPORT SOME FREEZING RAIN/SLEET AT KMOT-KJMS. TOO UNCERTAIN TO INCLUDE IN TAFS AT THIS TIME. FOLLOWING THE WARM FRONT...A COLD FRONT WILL ENTER THE NORTHERN PLAINS WEDNESDAY EVENING. VERY STRONG LOW LEVEL WINDS ARE LIKELY ACROSS ALL TAF LOCATIONS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA AVIATION...AC/WAA
Hazardous weather outlook, Jan 14, 9:10 AM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 910 AM CST TUE JAN 14 2014 NDZ001-002-009-010-017>020-031>034-040>045-151200- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX- 910 AM CST TUE JAN 14 2014 /810 AM MST TUE JAN 14 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WINDY CONDITIONS WILL DEVELOP WEDNESDAY NIGHT INTO THURSDAY. EXPECT SUSTAINED WINDS IN THE 30S WITH GUSTS NEAR 50 MPH. SOME BLOWING SNOW IS POSSIBLE IN AREAS WITH A LIGHTER SNOW CRUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-011>013-021>023-025-035>037-046>048-050-051-151200- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 910 AM CST TUE JAN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WINDY CONDITIONS WILL DEVELOP WEDNESDAY NIGHT INTO THURSDAY. EXPECT SUSTAINED WINDS IN THE 30S WITH GUSTS NEAR 50 MPH. LIGHT SNOW IS EXPECTED WEDNESDAY MORNING...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY. ALTHOUGH ACCUMULATIONS WILL BE LIGHT...THE STRONG WINDS WILL RESULT IN WIDESPREAD BLOWING SNOW AND POTENTIAL BLIZZARD CONDITIONS...ESPECIALLY LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AJ/RP KINNEY/WAA
In the hours before
Local storm report, Jan 14, 10:48 AM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1048 AM CST TUE JAN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM SNOW BOTTINEAU 48.83N 100.44W
01/14/2014 M1.1 INCH BOTTINEAU ND CO-OP OBSERVER
24 HOUR SNOWFALL CO-OP REPORT
&&
ACLocal storm report, Jan 14, 11:28 AM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1128 AM CST TUE JAN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM SNOW STREETER 46.66N 99.35W
01/14/2014 M2.5 INCH STUTSMAN ND CO-OP OBSERVER
24 HOUR CO-OP SNOWFALL REPORT
&&
ACThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:32 PM CST | High Wind Watch | BIS | Adams, Billings, Bowman, Burleigh, Dunn, Emmons and 12 more | 12 hr |
Nearby
Blizzard Watches in North Dakota, 2014Every blizzard watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.